MAUDE Adverse Event Report: COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number PRB35-06-150-120
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the protégé everflex stent delivery system was returned for evaluation.It was observed that the stent was partially exposed upon receiving.No ancillary devices, cines images or procedural notes were received for evaluation.The protégé everflex stent delivery system was examined.It was observed that the safety lock was tight upon examination.The stent was partially pre-deployed on the device.Approximately 1.80cm of the device was exposed from the distal tip.Approximately 0.30cm of the stent was exposed.The radiopaque markers appear to all be intact.An unknown substance was observed on the exposted portion of the stent.The inner distal assembly was cut just proximal to the retainer bond to allow examination of the stainless steel hypotube.Witness marks were noted on the stainless steel hypotube - these are as a result of the safety locking pin engaging the stainless steel hypotube.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician was attempting to use a protege everflex stent to treat an unknown lesion.The device was prepped as per the ifu with no issues identified.The thumbscrew/lock-pin was checked for securement prior to procedure.The procedure used a non-medtronic 6 fr sheath and a 0.035" non-medtronic guidewire.There was no damage to the deployment mechanisms or device handle prior to deployment issue.There was no resistance advancing the device.The device did not pass through a previously deployed stent and no excessive force was used.No embolic protection was used.The stent started to deploy before it was removed and a new stent was used without incident.The physician stated they noticed a few mms of the distal stent markers exiting the stent delivery catheter under floroscopy as it exited the sheath to be placed at the lesion.The stent was then removed undeployed via the sheath still attached to the delivery system and a new stent was placed without incident.No patient injury was reported.

Brand Name
PROTEGE EVERFLEX SELF-EXPANDING STENT SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7380737
Report Number2183870-2018-00194
Device Sequence Number13757052
Product Code NIP
UDI-Device Identifier00821684069264
UDI-Public00821684069264
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/17/2020
Device Catalogue NumberPRB35-06-150-120
Device Lot NumberA525699
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2018
Initial Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1